MAUDE Adverse Event Report: ETHICON, LLC ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON, LLC ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 1674H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was using suture 2-0 ethilon when she stated the tip broke off inside the patient.The scrub technician, surgeon, and pa were able to find the tip of the needle.All three verified they found both pieces.The tip and rest of the needle were placed in a separate sponge counter off the field.The sponge counter was placed in a biohazard bag with a patient label and put in the managers office.

Brand Name
ETHILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON, LLC
4545 creek rd.
cincinnati OH 45242
MDR Report Key7973120
Report Number7973120
Device Sequence Number1255021
Product Code GAR
UDI-Device Identifier10705031001930
UDI-Public(01)10705031001930
Combination Product (Y/N)N
Initial Reporter StateCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/02/2018
Report Date (Section F) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1674H
Device Catalogue Number1674H
Device Lot NumberMDH668
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/16/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/17/2018
Patient Sequence Number1
Patient Weight85
Date Report Sent to FDA10/02/2018